MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; NEVERTOUCH DIRECT PROCEDURE KIT

ANGIODYNAMICS, INC. VENACURE EVLT; NEVERTOUCH DIRECT PROCEDURE KIT
Model Number 11403101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced an issue when using a nevertouch direct procedure kit.Physician pulled the laser fiber through the short access sheath.He then tried to remove the sheath to continue the procedure, but the sheath broke near the hub.Roughly 8cm of the sheath remained in the patient.The doctor successfully removed the broken sheath from the patient.The procedure was completed with this device.It was reported the patient was stable post procedure.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Corrections: d2a, e3 no fiber or sheath complaint sample was returned to angiodynamics for evaluation, however, a picture was provided that shows the sheath tubing being melted/detached near the sheath hub.The doctor reported that they "pulled the laser fiber through the short access sheath", which is contrary to the dfu which states: note: if the sheath is left inside the vessel during the procedure, upon visualization of the 16cm warning mark, begin removing the sheath from the vessel in conjunction with the fiber.Root cause of this event is likely end user error in pulling the fiber tip into the sheath tubing and activating the fiber, which melted/detached the sheath tubing into the patient's vasculature.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the end user with this catalog number contains the following statements: "prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage.Advance the nevertouch direct laser fiber through the introducer sheath to the treatment location.If treating the great saphenous vein, position the fiber tip so it is 1-2cm below the sapheno-femoral junction.Verify fiber tip position using ultrasound guidance.Procedure: carefully read all instructions and observe all warnings prior to performing the procedure.Patient complications may occur if this is not done.This procedure can be performed in the physicians' office or as an outpatient treatment under local anesthesia and should be performed by a qualified physician who has received training in these techniques.Slide the introducer sheath out of the vessel and back along the fiber.Note: if the sheath is left inside the vessel during the procedure, upon visualization of the 16cm warning mark, begin removing the sheath from the vessel in conjunction with the fiber.Note: if use with the 65 cm trè-sheath* introducer is required in place of the introducer, align the back end of the trè-sheath hub with the center of the 72cm locating mark.Note: if a trè-sheath is used, confirm the fiber tip protrudes at least 2cm past the tip of the trè-sheath prior to lasing.Verify fiber tip position using ultrasound guidance.Activate the laser by depressing the foot pedal while withdrawing the fiber (and trè-sheath introducer if applicable), at a rate that adequately delivers desired laser energy per centimeter.(810nm, 980nm lasers: 50-80 joules per cm) (1470nm lasers: 30-50 joules per cm) do not apply direct external hand pressure or force over the fiber tip during energy activation.Cease operating the laser by removing foot from the foot pedal when the fiber tip is 2 - 3 cm from the access site as indicated by markers on the shaft of the fiber (or trè-sheath introducer if applicable).The nevertouch direct fiber tip is 4 cm from the access site when the white exit marks begin and 3cm from the access site when the white exit marks terminate." the user manual (man/31/0075), which is supplied to the end user with this unit, states "before using a fiber, check it carefully for any signs of damage during storage or transit.Protective caps should be in place over sma connectors.Do not use if there is any sign of damage." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
NEVERTOUCH DIRECT PROCEDURE KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key23074319
Report Number1319211-2025-00038
Device Sequence Number20030133
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130671
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11403101
Device Lot Number5851741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown